MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer (se) inspected the device and replaced the mix controller board.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If the replaced part is returned for failure investigation, a supplement medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator "failed" and generated error codes.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.
 
Additional Manufacturer Narrative
Correction to section evaluation code conclusion.Additional codes added to section h6 evaluation code result.Device evaluation summary: the mix controller board was received on (b)(4) 2018.The part was visually inspected with no anomalies observed.The part was installed into a test ventilator for analysis.The ventilator passed the power on self test with no errors; however, it failed calibrations with an error message.The part was sent to it's manufacturer (sanmina) today, (b)(4) 2019, for further analysis.The manufacturer vendor ((b)(4) ) finding are as follows: damage to the component (b)(4).If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road mervue
galway
MDR Report Key7958840
Report Number8020893-2018-00499
Device Sequence Number11145656
Product Code CBK
UDI-Device Identifier10884521171596
UDI-Public10884521171596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X1DEDRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2018
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date02/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1